Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 142, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 17, 2004, 7:11 PM EDT for Hocking County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 7:11 PM EDT (23:11 UTC)
- Expired
- Jun 17, 2004, 7:30 PM EDT
- In force
- 19 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hocking County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS51 KILN 172311 SVRILN OHC073-172330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 710 PM EDT THU JUN 17 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKING COUNTY IN OHIO * UNTIL 730 PM EDT * AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR LOGAN..AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL LOCATIONS OF NORTHEAST HOCKING COUNTY... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3966 8251 3948 8247 3952 8186 3977 8191 $$ AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:33 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 17, 2:33 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 233 PM EDT THU JUN 17 2004 .SHORT TERM... WX CHANGES TO TAKE PLACE WITH SUB TROPICAL RDG OVR THE SE U.S. BEING FLATTENED AS UPR TROF OVR CAN DIGS SE THRU GRTLKS. MOIST SWRLY FLO CONTG TNGT INTO FRI INTO OH VLY ARND THE PERIPHERY OF THE UPR LVL RDG. LOWER AND MID 80S TEMPS COMBINED WITH LOWER 70S DWPTS PROVIDING MODERATE INSTBY WITH SBCAPES AROUND 2500 J/KG. SCATTERED THUNDERSTORMS HAVE DVLPD ACRS CNTRL AND SRN OH INVOF FAVORABLE MSTR CONVERGC. EXPECT THIS ACTIVITY TO CONT INTO THE EVE WITH THE PASSAGE OF A WEAK S/W. AS THE EVE WEARS ON WITH LOSS OF HEATING AND AS UPR SUPP SHIFTS E EXPECT STORMS TO DISSIPATE. WL CONT FLOOD WATCH THRU 8PM WITH POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSSTORMS BUT THIS WL LKLY BE ALLOWED TO EXPIRE AT 8 PM. WL CONT CHC POPS AND THEN REDUCE INTO THE SLIGHT CHC CATAGORY. SFC FNTL BOUNDARY WHICH STRETCHES FROM NW IN THRU SRN IL INTO THE CNTRL PLNS TO DROP THRU THE AREA FRI/FRI NIGHT AND LAY OUT E-W. WL CONT SLIGHT CHC ACRS THE AREA WITH THE HIGHEST POPS ACRS THE S WHERE MOST FAVORABLE INSTBY AND LO LVL CNVRGC LOOKS TO DVLP DURG AFTN. WITH A WEAK WAVE DVLPG ON THE E-W ORIENTED BNDRY SAT WL INCRS POPS INTO LO CHC ACRS THE S. WL FINALLY DRY OUT THE FCST ON SAT NIGHT WITH FNT DROPPING SOUTH AND SFC HI PRES BUILDING IN FROM THE NW. TEMP WISE... HAVE TRENDED NUMBERS A LTL WARMER TNGT...FRI NIGHT AND SAT NIGHT AND CLOSE TO MAV GUID FRI AND SAT. && .LONG TERM... GFS ENSEMBLES HAVE CHANGED QUITE A BIT SINCE YESTERDAY. BUT WITH CONSIDERABLE VARIABILITY BETWEEN RUNS IT STILL SEEMS PRUDENT TO GENERALLY FOLLOW ALONG WITH ENSEMBLE SOLUTION. AFTER A COOLER AND DRY SUNDAY EXPECT PRECIPITATION CHANCES TO INCREASE AGAIN LATE MONDAY INTO TUESDAY. APPEARS THAT WEDNESDAY COULD BE DRY BUT DID NOT WANT TO TAKE OUT CHANCE OF SHOWERS AND THUNDERSTORMS ENTIRELY TO AVOID A FLIP FLOP. GUIDANCE SUGGESTS A FRONT COULD BE IN THE AREA AGAIN ON THURSDAY SO CHANCE POPS CONTINUE THROUGH THE END OF THE FORECAST PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH UNTIL 7 PM EST THU INZ050-058-059. KY...NONE. OH...FLOOD WATCH UNTIL 8 PM EDT THU OHZ026-034-035-042>046-051>056-060> 065-074. && AR
Hazardous weather outlook, Jun 17, 4:33 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 433 AM EDT THU JUN 17 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 433 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY. SOME OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS...BUT THE PRIMARY THREAT WILL BE FROM VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT MAY BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.